Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 27, NWS Burlington, VT

July 9, 2013Caledonia County, Orleans County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 9, 2013, 6:13 PM EDT for Caledonia County, Orleans County, Vermont. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2013, 6:13 PM EDT (22:13 UTC)
Expired
Jul 9, 2013, 10:15 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Caledonia County, VT, Orleans County, VT

The radar

The Burlington radar (KCXX), 81 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:20 PM EDTFLASH FLOOD6 N Sheffield, VT2 HYDROPLANING ACCIDENTS IN SHEFFIELD HEIGHTS
Jul 9, 6:20 PM EDTFLASH FLOODBarton, VT3 TO 6 INCHES OF WATER OVER ROUTE 16.
Jul 9, 6:25 PM EDTFLASH FLOODBarton, VTROUTE 16 UNDER WATER. VTRANS ON THE SCENE. NAULT AND DUCK POND ROADS WASHED OUT.
Jul 9, 6:25 PM EDTHEAVY RAIN 2.5Barton, VT2.5 OF RAIN IN 20 MINUTES ON DUCK POND RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WGUS51 KBTV 092213
FFWBTV
VTC005-019-100215-
/O.NEW.KBTV.FF.W.0027.130709T2213Z-130710T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
613 PM EDT TUE JUL 9 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
  SOUTHERN ORLEANS COUNTY IN NORTHEAST VERMONT...

* UNTIL 1015 PM EDT.

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHEASTERN CALEDONIA AND SOUTHERN ORLEANS COUNTIES.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4485 7238 4474 7189 4458 7197 4473 7240

$$
1 follow-up statement
977 
WGUS71 KBTV 100005
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
805 PM EDT TUE JUL 9 2013

VTC005-019-100015-
/O.CAN.KBTV.FF.W.0027.000000T0000Z-130710T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALEDONIA VT-ORLEANS VT-
805 PM EDT TUE JUL 9 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ORLEANS
AND NORTHEASTERN CALEDONIA COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4485 7238 4474 7189 4458 7197 4473 7240

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 4:02 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 9, 4:02 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
402 PM EDT TUE JUL 9 2013

.SYNOPSIS...
SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL TAPER OFF
ACROSS THE AREA THIS EVENING WITH WARM AND MUGGY CONDITIONS
CONTINUING. A HIGHER THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL WILL EXIST ON WEDNESDAY INTO WEDNESDAY EVENING AS A SURFACE
FRONT MOVES INTO THE REGION. BEHIND THIS FRONT...DRY AND SEASONABLY
WARM WEATHER IS EXPECTED BY LATER IN THE WEEK AND INTO NEXT
WEEKEND...THOUGH TEMPERATURES MAY TREND HOTTER BY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 402 PM EDT TUESDAY...AS EXPECTED...WIDELY SCATTERED PULSE
SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE REGION
TODAY...CONCENTRATED MAINLY ACROSS THE HIGHER TERRAIN WHICH IS
TYPICAL DURING SUCH LIGHT FLOW REGIMES. CAN'T RULE OUT AN ISOLATED
FLASH FLOOD THREAT THROUGH THE MID-EVENING HOURS...BUT OVERALL
IDEA IS FOR ACTIVITY TO WANE OVER TIME LEAVING GENERALLY PARTLY
CLOUDY SKIES AND MUGGY CONDITIONS AS TEMPERATURES BOTTOM OUT IN
THE 60S TO AROUND 70. MODELS ARE IN GENERAL CONSENSUS SHOWING A
BAND OF LEADING MOISTURE AND SHOWERS CREEPING SLOWLY SW TO NE INTO
OUR AREA LATER TONIGHT WHILE SLOWLY WEAKENING...SO WILL CONTINUE
PRIOR IDEA OF INCREASING POPS BACK UP INTO THE CHANCE CATEGORY
FROM THE CHAMPLAIN VALLEY WEST AFTER 2 AM OR SO.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 402 PM EDT TUESDAY...A POTENTIALLY ACTIVE DAY THEN ON TAP
FOR WEDNESDAY INTO WEDNESDAY EVENING AS A FAIRLY ROBUST H5 TROUGH
AND ATTENDANT SURFACE FRONT TRACK INTO OUR REGION FROM THE ERN
LAKES/OHIO VALLEY STATES. AFTER MORNING CLOUDS AND SCATTERED
SHOWERS/SPRINKLES...SKIES SHOULD TREND PTLY SUNNY ACROSS A GOOD
PORTION OF THE AREA AND WITH DAYTIME HEATING/INSTABILITY AND
APPROACHING UPPER TROUGH...THIS SHOULD BE MORE THAN ENOUGH TO GET
SCATTERED TO NUMEROUS SHOWERS AND STORMS GOING ACROSS THE
AREA...ESP BY AFTERNOON/EVENING HOURS. A TAD MORE ORGANIZATION
WITH POTENTIAL FOR SEVERAL MULTI-CELL CLUSTERS OR LINES OF
ACTIVITY TRAVERSIING THE AREA THROUGH THE AFTERNOON/EVENING HOURS.
MORE PROBLEMATIC WILL BE POTENTIAL TRAINING OF STORMS WITH MEAN
CORFIDI VECTOR VALUES GENERALLY AT OR BELOW 10 KTS AND PWAT VALUES
NEAR 2.0 INCHES DURING THIS PERIOD. INDEED...AREA MODEL SOUNDINGS
SHOWING MOIST-ADIABATIC LAPSE RATES AND GREATER THAN 80% RH ALL
THE WAY UP TO THE 500 MB LEVEL SO CONCERN FOR HEAVY RAINFALL IS
CERTAINLY WARRANTED...ESP GIVEN 1/3 HR FFG/HEADWATER GUIDANCE
VALUES CONTINUE TO RUN QUITE LOW. THEREFORE HAVE HOISTED A FLASH
FLOOD WATCH FROM OUR ADIRONDACK COUNTIES EASTWARD TOMORROW
AFTERNOON/EVENING TO ACCOUNT FOR THIS POTENTIAL (SEE HYDRO DISC
BELOW). IN REGARD TO SEVERE POTENTIAL...FEEL AFORMENTIONED WEAKER
LAPSE RATES AND ONLY MARGINAL 0-6 KM SHEAR VALUES SHOULD PRECLUDE
WIDESPREAD THREAT. BEST POTENTIAL LOOKS TO OCCUR LATER IN THE
AFTERNOON/EARLY EVENING ACROSS THE SLV/WESTERN DACKS WHERE BEST
SHEAR AND MODEL SIG SVR PROGS EXIST SO WILL MENTION SOME LOWER END
GUSTY WINDS/SMALL HAIL WORDING IN THESE AREAS ACCORDINGLY. AFTER
MIDNIGHT ACTIVITY SHOULD SLOWLY EDGE EASTWARD AS SFC BOUNDARY
PUSHES THROUGH THE REGION WITH ACTIVITY BECOMING MAINLY CONFINED
TO OUR VT COUNTIES TOWARD THE EARLY MORNING HOURS. HIGHS TOMORROW
IN THE UPPER 70S TO MID 80S AND LOWS TOMORROW NIGHT AGAIN IN THE
60S TO LOCALLY AROUND 70.

BY THURSDAY SFC FRONT CONTINUES TO SAG SLOWLY SOUTH AND
EAST...EXITING OUR AREA DURING THE AFTERNOON HOURS WITH UPPER TROUGH
LAGGING BY 6-9 HOURS. WHILE ATMOSPHERE WILL BE TRANSITIONING TO A
DRIER AIRMASS...STILL ENOUGH BOUNDARY LAYER MOISTURE TO PERHAPS
SPARK A FEW SHOWERS OR A STRAY STORM FROM OUR ADIRONDACKS EASTWARD
DURING THE LATE MORNING AND AFTERNOON HOURS...THOUGH ACTIVITY SHOULD
BECOME INCREASINGLY SPARSE AND SETTLE SOUTH BY LATER IN THE DAY AS
LOWER LEVELS CONTINUE TO DRY. HIGHS SEASONABLY WARM FROM THE MID 70S
TO LOWER 80S. ANY ISOLATED SHOWERS SOUTH AND EAST TO THEN END
THURSDAY EVENING AS SKIES TREND MAINLY CLR TO PTLY CLOUDY. LOW
TEMPERATURES QUITE REFRESHING IN THE 50S WITH SOME PATCHY FOG HERE
AND THERE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 347 PM EDT TUESDAY...THE PATTERN CHANGE TO A WESTERLY FLOW
OF DRIER WEATHER WILL PERSIST FRIDAY-TUESDAY WITH A WARMING TREND.

HIGH PRESSURE WILL MOVE OVER THE REGION FRIDAY AND PERSIST THROUGH
THE WEEKEND INTO EARLY NEXT WEEK WITH UPPER LEVEL RIDGING AND A NW
TO W FLOW ALOFT.

INITIALLY THE AIRMASS FROM CENTRAL CANADA WILL BE COOLER THAN
NORMAL AND DRIER THAN WHAT WE'VE HAD LATELY WITH HIGHS IN THE 70S
FRIDAY AND LOWS IN THE 50S. WARMING WILL TAKE PLACE WITH
TEMPERATURES WARMING INTO THE UPPER 70S TO LOWER 80S SATURDAY
AFTER A COOL START IN THE 50S. FURTHER WARMING WILL CONTINUE SUCH
THAT WE WILL TREND TO WARMER THAN AVERAGE TEMPERATURES SUNDAY-TUES
WITH HIGHS IN THE 80S, PERHAPS NEAR 90, BUT KEPT IT MAINLY IN THE
80S FOR NOW UNTIL IT BECOMES MORE CERTAIN.

HAVE BASICALLY KEPT CHANCES OF PRECIPITATION OUT OF THE FORECAST
UNTIL TUESDAY WHEN MORE UNCERTAINTY CREEPS INTO THE PICTURE AND
HAVE INCLUDED A TOKEN CHANCE OF PM TRW.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...MAINLY VFR THROUGH 04Z THEN MVFR CIGS
VSBYS THROUGH WEDNESDAY. EXCEPTIONS WOULD BE ISLD TSRA THIS
AFTERNOON/EVENING WITH LCL IFR VSBY MAINLY OVER THE MOUNTAINS.

WIDELY SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON MAINLY
ANCHORED IN THE ADIRONDACKS AND GREEN MOUNTAINS. WITH WEAK
STEERING FLOW OF 10 KNOTS OR SO, DON'T EXPECT MUCH IN THE VALLEYS,
BUT CANT RULE OUT SOME DRIFT EAST TOWARD BTV WHERE THE MOST
UNSTABLE AIR IS LOCATED. EXPECTING THESE TO DIMIMISH AFTER
SUNSET. COULD BE SOME FOG OVERNIGHT AT KSLK OR KMPV, BUT PRESSURE
GRADIENT IS INCREASING SO LOW STRATUS IS MORE LIKELY WITH 2-4MI BR
AT THE LOW END.

WEAK BOUNDARY WITH EVEN MORE HUMID AIR ASSOCIATED WITH APPROACHING
FRONTAL SYSTEM AROUND 9-14Z WED WITH CHANCE OF SHOWERS, PERHAPS A
RUMBLE OF THUNDER SO HAVE INCLUDED VCSH. OTHERWISE UNSTABLE AIR
WILL BE GENERATING WIDESPREAD SHOWERS AND THUNDERSTORMS BY 18Z OR SO.

WINDS WILL BE INCREASING FROM THE S-SW ON WED WITH 10-20 KNOTS
SUSTAINED AND GUSTS 15 TO 25 KNOTS ESPECIALLY BTV-KMSS.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...
WED PM...MAINLY MVFR BUT LCL IFR TSRA WITH A FRONTAL PASSAGE.
THU...MAINLY VFR AFTER SOME EARLY MORNING SHOWERS AND FOG.
FRI-SUN...MAINLY VFR WITH NORTHERLY FLOW AND HIGH PRESSURE.

&&

.HYDROLOGY...
AS OF 402 PM EDT TUESDAY...AN ISOLATED FLASH FLOOD THREAT WILL
CONTINUE THROUGH THE EARLY TO MID-EVENING HOURS AS SLOW MOVING
PULSE SHOWERS/STORMS CONTINUE ACROSS OUR AREA...ESP IN THE HIGHER
TERRAIN. MANY AREAS WILL REMAIN DRY HOWEVER...INCLUDING MUCH OF
THE CHAMPLAIN VALLEY WHERE THE STABILIZING EFFECTS OF THE LAKE
SHOULD INHIBIT MOST ACTIVITY.

A LARGER AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG WITH A MORE
ORGANIZED THREAT OF HEAVY RAINFALL AND POTENTIAL FLASH FLOODING.
SEVERAL CLUSTERS OR LINES OF STORMS WILL BE POSSIBLE WITH POTENTIAL
TRAINING OR BACKBUILDING OF CELLS GIVEN QUITE LOW MBE/CORFIDI VECTOR
ANALYSIS. WITH 1 TO 3 HR FLASH FLOOD/HEADWATER GUIDANCE VALUES
REMAINING QUITE LOW (~1.5 TO 2.0 INCHES) HYDROLOGICAL CONDITIONS
WILL NEED TO BE MONITORED VERY CLOSELY. AS A RESULT...A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR MUCH OF THE REGION FROM NOON TO MIDNIGHT
LOCAL TOMORROW.

&&

.EQUIPMENT...
AS OF 402 PM EDT TUESDAY...THE KTYX RADAR IS DOWN UNTIL FURTHER
NOTICE. TECHS HAVE ORDERED PARTS...THOUGH RETURN TO SERVICE IS
UNKNOWN AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NYZ028>031-034-035.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...SISSON
AVIATION...SISSON
HYDROLOGY...JMG
EQUIPMENT...BTV
Hazardous weather outlook, Jul 9, 4:07 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT TUE JUL 9 2013

NYZ028>031-034-035-VTZ001>012-016>019-100900-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
407 PM EDT TUE JUL 9 2013

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

EVENING SHOWERS AND THUNDERSTORMS WILL DISSIPATE SHORTLY AFTER
SUNSET. AN ISOLATED FLASH FLOOD THREAT WILL EXIST THROUGH EARLY
EVENING AS REMAINING ACTIVITY WILL BE SLOW MOVING AND CAPABLE OF
DROPPING LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-100900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
407 PM EDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT
LAWRENCE VALLEY ON WEDNESDAY INTO WEDNESDAY EVENING. A FEW OF THE
STORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JMG

In the hours before

Special weather statement, Jul 9, 5:16 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
516 PM EDT TUE JUL 9 2013

NYZ029>031-034-VTZ003-004-006>008-010>012-016>019-100100-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...
RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...
ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
516 PM EDT TUE JUL 9 2013

...THREAT FOR LOCALIZED FLASH FLOODING CONTINUES...

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS THE
NORTHERN ADIRONDACKS AND ACROSS PORTIONS OF CENTRAL AND NORTHERN
VERMONT...ESPECIALLY OVER AND ALONG THE GREEN MOUNTAINS. THE
STORMS WILL BE VERY SLOW MOVING AND HAVE THE POTENTIAL TO PRODUCE
ONE TO THREE INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS
WILL EASILY LEAD TO LOCALIZED FLASH FLOODING. WATCH FOR RAPIDLY
RISING RIVERS AND STREAMS. DO NOT DRIVE THROUGH FLOODED
ROADS...ESPECIALLY AT NIGHT...AND OBEY ANY INSTRUCTION FROM LOCAL
OFFICIALS IN THE EVENT FLOODING IS OCCURRING OR ANTICIPATED.
Local storm report, Jul 9, 6:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
609 PM EDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      MT. HOLLY               43.45N  72.83W
07/09/2013                   RUTLAND            VT   PUBLIC

            ROUTE 103 WASHED OUT NEAR THE INTERSECTION OF 103 AND
            ROUTE 155 WITH ROCKS ON THE ROAD.

&&

EVENT NUMBER BTV1300225

SISSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:49 AM EDTFlash Flood WarningBTVOrange, Washington6 hr
Jul 9, 4:02 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more36 hr
Jul 9, 5:27 PM EDTFlash Flood WarningBTVRutland4 hr

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.